Addiction: Substance Abuse Community
Pls help STOMACH PROBLEMS & VICODIN ES
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pls help STOMACH PROBLEMS & VICODIN ES

after asking a million docs about withdrawal symptoms of vicodin es, none seem to know.  after a fatal accident, yup, fatal, 14 yrs ago, I was put on vicodin es for massive pain after craineotomy.  last 2 yrs, when I run out, (once in a while while taking it, not often) I have massive diarrhea and nausea.  My Gastro doc has done every test under the sun, and believe it or not, the vicodin is the only thing that will STOP the diarrhea.  I am trying to find out if stopping it is causing the diarrhea.
DOES ANYONE OUT THERE KNOW THIS?  I SAW ONE PERSON POST THAT HE WAS TAKING LIKE 100 A DAY, AND I AM NOT THERE, THANK GOD, LITERALLY, but the pain means I still take too much, and am starting to decrease it now, and accept the pain and offer it up, I am Catholic, WHEN YOU COLD TURKEY THIS STUFF DO YOU GET DIARRHEA AND IF SO FOR HOW LONG?  MY DOC IS HOSPITALIZING ME NEXT WK TO STARVE ME FOR 3 DAYS TO SEE IF HE CAN SEE WHY I CAN'T EAT WHEN I AM ON THESE THINGS.  DOCTORS, PLS ANSWER IF YOU KNOW, TOO!  BUT ANYONE WITH EXPERIENCE, PLS ANSWER, TOO, AND SOON!  MIR!
Related Discussions
7 Comments Post a Comment
Blank
401095_tn?1351395370
Yes...I took 80 mg a day for years and the diarrhea started when i began my taper and persisted until i was about 10 days clean....some  have it worse than others...imodium (immodium) worked for me and just had to wait it out...the liquid type workks fastest
Blank
Avatar_m_tn
your diarrhea Is the begining of withdraw.
Blank
Avatar_m_tn
What is wrong with these doctors? Of course it is from the vicodin. Are you being honest with telling the doctors how much and often you have taken it? Vicodins main side effect is that you cannot go to the bathroom. So when you stop, your body hasn't adjusted yet. If you slowly wean yourself off the vicodins the bathroom issue will not be as bad.
Blank
371980_tn?1276744409
Yes...its so normal. One of the lovely signs of withdrawl (withdrawal). Hang in there and try Immodium.
Blank
Avatar_f_tn
I see that you are about my age so I wanted to answer your post.

I was on Norco for 6 years for chronic pain and I suffered from a very bad stomach.
Yes the diarrhea is from w/d's and that's very common, but also I was perimenopausal
and the acetaminophen in the Norco was upsetting my stomach lining.

I was not honest with my Dr's about the amount I was taking so they never thought that
it would be a problem.  When I finally came clean with my Dr's (after many texts)
they realized that I had eaten away at my stomach.  I could never keep any food down.

After I stopped all pain pills and after I detoxed everything returned to normal.  No diarrhea no upset stomach and finally no more vommiting.

So tell your Dr's everything, it could save you alot of money, and ya the diarrhea is normal when you stop taking the vicodin es..
cocobean

P.S. sorry about your pain.
Blank
Avatar_m_tn
My gastro doc refused to keep me on Hydros, because last year a study that was completed , suggested that Opioid use to control IBS-D, did in fact help, but over long term use caused another condition, Opioid Onset IBS!!!!!  Yes, the same thing it does help ultimately turns into a drug induced version of what I was trying to stop.
The study was not 100percent conclusive, since not all participants got this condition, nevertheless the results were compelling enough to convince my Gastro Doc, to stop prescribing it for regular use.

I am on day 11 and I am still dealing with gastric upset.  Can only hope it will get better soon.  I am losing patience.

Good luck.
Blank
Avatar_n_tn
I had a knee reconstruction at 23 about 9 months ago and have been on Vocodin ES 3 times a day and yesterday i decided to just stop cold turkey and now i am sick, cant sleep but feel tired, bathroom problems and my back hurts, is all this normal?? and after being on them for 9 months does anyone know how long this will last?? i feel helpless because i didnt even know i had a problem until i stopped
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
5347058_tn?1381192026
Blank
ariley13
Boston, MA
3092482_tn?1412261602
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA